Jump to content

Feelingawful5: vWithdrawal headache or something else?


Feelingawful5

Recommended Posts

Not looking for medical advice just wondering if anyone else has a similar story or insight.

 

Backstory:

I've been on Zoloft 200mg for 10+ years now for panic attacks. It stopped working the last several months so I found a psych I love and finally agreed to make the switch to something else.

 

I began the switch over about 4/5 weeks ago. Began 40mg of Prozac while reducing the Zoloft to 100mg. Here's where things get a little dicey, per my docs instructions I was to begin the 40mg of prozac and do that for 2 weeks then up to 60mg to stay at. While upping the prozac I was to lower from 200 to 100 Zoloft the first week of the cross over then from 100 to 50 the second week, then drop it completely....I'm an idiot and read the instructions wrong and was on the 100mg Zoloft for 2 weeks with the 40mg Prozac and the dropped to 50mg Zoloft last week while upping the Prozac to 60mg.

 

The first leg of the cross over was fine, I was crazy tired but other than that no significant side effects from the lowering the Zoloft or beginning the Prozac.

 

Fast forward to last week when I began the 60mg Prozac and lowered to 50mg Zoloft (prior to realizing I should have already dropped the Zoloft at this point) and since lowering to 50mg I've had the worst headache ever. It's at the base of my skull and behind both eyebrows. This is not a new type of headache for me except for the fact that it won't go away. I was medicating with Advil several times a day and was still equally as miserable.

 

Two days ago I wondered if maybe I was causing rebound headaches from the Advil and haven't taken any for two days and still feel awful.

 

My question I guess is:

Could the headache be from lowering the Zoloft down to 50mg after being on it for over a decade? Like I said, I handled the reduction from 200 to 100 totally fine so this is freaking me out. Along with the headache I'm feeling exhausted, anxiety is increased, no appetite and quite nauseous.

 

I lowered to 50mg Zoloft Wednesday December 23rd. If this is a side effect of the dosage decrease how much longer should/could it go on?

 

I apologize for the lengthy post. I've never tapered down or switched meds before and of course this headache has my anxiety at an all time high.

 

TIA.

Link to comment
  • Moderator Emeritus

Hello feelingawful and welcome to s/a,

 

Headache is a very common withdrawal symptom, as are exhaustion, anxiety, appetite issues and nausea.  W/d symptoms are caused by tapering too quickly.  That was a pretty big change for your brain to handle all of a sudden.  Stability is what our central-nervous-systems like best.  The first time you might have handled it all fine because your nervous-system was not so knocked about at that point.  It's all cumulative - so with this later taper your CNS isn't coping so well.

 

These symptoms could be with you for months or even a year, if you just 'wait it out.'  That's not to scare you, but you can make better decisions if you know the facts.  

 

Here is a link about bridging meds, which you might find useful for working out what to do now.  Something that jumped out at me was that staying on doses of both drugs for more than 2 weeks can cause your brain to adapt to both, and therefore cause more issues and the likelihood of needing to taper both eventually.

 

I hope some of that is helpful.  Please feel free to read those links and then come back to this thread to ask any further questions.  We are here to support you as you taper.  It would be helpful if you filled out a signature with doses and dates etc so we can see your details whenever you post.    

 

It's good to have you here,

KarenB

2010  Fluoxetine 20mg.  2011  Escitalopram 20mg.  2013 Tapered badly and destabilised CNS.  Effexor 150mg. 

2015 Begin using info at SurvivingAntidepressants.  Cut 10% - bad w/d 2 months, held 1 month. 

Micro-tapering: four weekly 0.4% cuts, hold 4 weeks (struggling with symptoms).

8 month hold.

2017 Micro-tapering: four weekly 1% cuts, hold 4 weeks (symptoms almost non-existent).

2020 Still micro-tapering. Just over 2/3 of the way off effexor. Minimal symptoms, - and sleeping well.
Supplements: Fish oil, vitamin C, iron, oat-straw tea, nettle tea.

My story of healing:ContinuedHealing

***I am not a doctor; please do your own research and be able to take responsibility for decisions you make.*** 

           'The possibility of renewal exists so long as life exists.'  Dr Gabor Mate.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy